MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ115-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral and left iliac vein using a lightning aspiration tubing (lightning), an indigo system cat12 aspiration catheter (cat12), and rotating hemostasis valve (rhv).During the procedure, the physician completed approximately three to four passes using the cat12.The physician was then removing the cat12 to be flushed with aspiration on when the indicator light on the lightning turned yellow.Subsequently, after removing the cat12, the physician noticed the threads on the rhv to be broken upon separating the cat12 from the rhv.Therefore, the cat12 and rhv were not used for the remainder of the procedure.The procedure was completed using a new cat12 and rhv with the same lightning.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2021-02764.Evaluation of the returned rotating hemostasis valve (rhv) revealed that the distal portion that inserts into the catheter hub luer was fractured.The root cause of this damage could not be determined.The rhv was attached to a demonstration cat12 and air was observed to be leaking from the connection.Evaluation of the returned cat12 revealed the hub luer was deformed.The root cause of this damage could not be determined.During functional testing, a demonstration rhv was unable to attach to the hub of the cat12 due to the damaged hub luer.Evaluation also revealed the id band had been displaced distally.This is incidental to the reported complaint.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12945930
Report Number3005168196-2021-02764
Device Sequence Number4803461
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public00815948022577
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model NumberLITNG12HTORQ115-A
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH11377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Date Report Sent to FDA01/01/2005